# SDR CAL950912

- Difficulty date: October 12, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N93875
- Make and model: Doug DC-9-82
- Aircraft serial: 49125
- Engine: Pwa JT8D217
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Support Shelf
- Part number: 790762
- Condition: Broken
- Location: Nr 1 Engine
- Part time: 22,409 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

FLT NR 477 - RDU - THE NR 1 ENGINE COMPRESSOR BEGAN TO STALL AT FL 310 WHILE EN ROUTE FROM EWR TO TPA.  THE STALL WAS ACCOMPANIED BY A LOUD BANGING IN REAR OF AIRCRAFT.  THE NR 1 ENGINE WAS BROUGHT TO IDLE AND THE STALLING CEASED.  THE AIRCRAFT WAS DIVERTED TO RDU WHERE IT LANDED WITHOUT INCIDENT.  A BOROSCOPE OF THE NR 1 ENGINE FOUND THE 6TH AND 7TH STAGE COMPRESSOR DAMAGED.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  A POWER ASSURANCE/TRIM RUN WAS PERFORMED IAW MM 71-00-00 AND ALL PARAMETERS WERE NORMAL.  INVESTIGATION REVEALED AN 8TH STAGE STATOR SUPPORT SHELF HAD BROKEN OUT AND WAS THE PRIMARY CAUSE OF ENGINE FAILURE.  (M)
